CSN Login
Members Online: 4

You are here

Third chem treatment completed, with symtoms

irene77's picture
irene77
Posts: 28
Joined: Dec 2008

Wonder if anyone had these symtoms, Naropthy in my hands, face, and throat, a real scare while washing my hair hand full of hair, looks like its getting thinner and thinner. I was told with colon cancer and my stage it would only thin out, how thin is the question? Started the Emend like a few have suggested, good news it works. Very little nausea, no dizzy ness.
Any suggestion on my symtoms greatly appreciated.
Irene

beachinmom
Posts: 75
Joined: May 2008

Your symptoms sound just like mine w/ the exception of the face. I had no numbness there. I did have it in hands, feet, roof of mouth, tiny on the tongue. My hair fell out in handfulls. It slowed during the last 4 treatments. I never needed a wig, but did wear a hat most of the time. The hair falling was annoying because it got everywhere and took forever to dig out of my hands while washing my hair. I felt lucky to have any hair at all, and my eyebrows stayed. I did loose some lashes.

Even though your symptoms sound pretty normal, please tell your onc so they can judge the severity of them. Some neuropothy stays, or takes awhile to leave. So, its best they see how severe it is.

Good luck!

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

I pretty much had all the same symptoms as you. My scare was, after the first treatment, I had taken the dog out for her morning walkie. It was a gorgeous, calm (no breeze), clear morning, but I guess it was chilly by oxi standards. We got about a block from home and my whole throat froze and shut down... I thought I wasn't going to be able to breathe, so panic started to set in. Luckily, my landlord's wife came around the block with their dog... she took my dog and walked me home, talking to me to keep me calm. As soon as I got into the building where it was warm, the throat completely went back to normal... within a fraction of a second.

The hair was definitely a pita! Like you, mine came out in handfuls and that was back when I had the longer hair. I thought it would all come out at the rate it was coming out, but it never did... but it also didn't stop coming out until about 2-3 months after I stopped the chemo.

Definitely keep your oncologist informed about your symptoms, especially the neuropathy. I didn't start mentioning it to her until about the 6th treatment because I figured it was just one of the many normal symptoms we could get. Little did I know I was getting it bad and here I am 17 months post-chemo and it's still bad in my feet and shins.

Hugggggs,

Cheryl

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

Hi Irene,
I had some similar experiences with the chemo. My neuropathy was mainly on my hands and feet (mostly fingers and toes) and I still have some numbness in those. It's not too bad, I still play guitar without any problems. I would have trouble with my face only if I were outside on a cool (or cold) windy day. My face got numb/sore quickly so I would wrap up in a scarf even in springtime. It was strange because I am usually someone who would go outside in 50 degree weather w/o a jacket on. The thinness of the hair varies I think with the individual. I've had thinness with the hair and still do but I've managed to keep most of my hair even after 5 years/170+ rounds of various chemo cocktails. Plus I'm 51 and thinning hair runs on my family. I did have a thing 2 summers ago where I had something in my hair so I combed it out and a clump of hair came out. It freaked me out a bit but it's not uncommon for folks like us. I'm glad the Emend is working for you. Many people seem to have good results with that.
I just found this PDF that has info on Neuropathy, I did not read it yet so I don't know how helpful it is. Remember anyone can post anything on the internet whether it's true or not so just keep that in mind. There are often no checks and balances out here.
Good luck with it, I hope this has been of some help to you.
-phil

Subscribe to Comments for "Third chem treatment completed, with symtoms"